Document Type : Research Paper


1 Islamic Azad University-Nour Branch, Nour, Iran

2 Department of Mathematics, National University of Ireland, Galway, Ireland

3 Department of Mathematics, Islamic Azad University-Ayatollah Amoly Branch, Amol, Iran and Institute for Studies in Applied Mathematics 1, Fajr 4, Amol 46176-54553, Iran


In this paper we define intuitionistic fuzzy metric and normed
spaces. We first consider finite dimensional intuitionistic fuzzy normed spaces
and prove several theorems about completeness, compactness and weak convergence
in these spaces. In section 3 we define the intuitionistic fuzzy quotient
norm and study completeness and review some fundamental theorems. Finally,
we consider some properties of approximation theory in intuitionistic fuzzy
metric spaces.


[1] M. Amini and R. Saadati, Topics in fuzzy metric space, Journal of Fuzzy Math., 4 (2003),
[2] K. T. Atanassov, Intuitionistic fuzzy sets, Fuzzy Sets and Systems, 20 (1986), 87–96.
[3] C. Cornelis, G. Deschrijver and E. E. Kerre, Classification of intuitionistic fuzzy implicators:
an algebraic approach, In H. J. Caulfield, S. Chen, H. Chen, R. Duro, V. Honaver, E. E.
Kerre, M. Lu, M. G. Romay, T. K. Shih, D. Ventura, P. P. Wang and Y. Yang, editors,
Proceedings of the 6th Joint Conference on Information Sciences, (2002), 105-108.
[4] C. Cornelis, G. Deschrijver and E. E. Kerre, Intuitionistic fuzzy connectives revisited, Proceedings
of the 9th International Conference on Information Processing and Management of
Uncertainty in Knowledge-Based Systems, (2002), 1839-1844.
[5] G. Deschrijver, C. Cornelis and E. E. Kerre, On the representation of intuitionistic fuzzy
tnorms and t-conorms, IEEE Transactions on Fuzzy Systems, 12 (2004), 45–61.
[6] G. Deschrijver and E. E. Kerre, On the relationship between some extensions of fuzzy set
theory, Fuzzy Sets and Systems, 23 (2003), 227-235.
[7] M. S. Elnaschie, On the uncertainty of Cantorian geometry and two-slit expriment, Chaos,
Soliton and Fractals, 9 (1998), 517–529.
[8] M. S. Elnaschie, On a fuzzy Kahler-like manifold which is consistent with two-slit expriment,
Int. Journal of Nonlinear Science and Numerical Simulation, 6 (2005), 95–98.
[9] M. S. Elnaschie, A review of E infinity theory and the mass spectrum of high energy particle
physics, Chaos, Soliton and Fractals, 19 (2004), 209–236.
[10] A. George and P. Veeramani, On some results in fuzzy metric spaces, Fuzzy Sets and System,
64 (1994), 395–399.
[11] A. George and P. Veeramani, On some results of analysis for fuzzy metric spaces, Fuzzy Sets
and Systems, 90 (1997), 365–368.
[12] S. B. Hosseini , J. H. Park and R. Saadati , Intuitionistic fuzzy invariant metric spaces, Int.
Journal of Pure Appl. Math. Sci., 2(2005).
[13] C. M. Hu , C-structure of FTS. V. fuzzy metric spaces, Journal of Fuzzy Math., 3(1995)
[14] P. C. Kainen , Replacing points by compacta in neural network approximation, Journal of
Franklin Inst., 341 (2004), 391–399.
[15] E. Kreyszig, Introductory functional analysis with applications, John Wiley and Sons, New
York, 1978.
[16] R. Lowen, Fuzzy set theory, Kluwer Academic Publishers, Dordrecht, 1996.
[17] J. H. Park, Intuitionistic fuzzy metric spaces, Chaos, Solitons and Fractals, 22 (2004) 1039-
[18] R. Saadati and S. M. Vaezpour, Some results on fuzzy Banach spaces, Journal of Appl. Math.
Comput., 17 (2005), 475–484.
[19] R. Saadati and J. H. Park, On the intuitionistic fuzzy topological spaces, Chaos, Solitons and
Fractals, 27 (2006), 331–344.
[20] B. Schweizer and A. Sklar, Statistical metric spaces, Pacific Journal of Math., 10 (1960),
[21] Y. Tanaka, Y. Mizno and T. Kado, Chaotic dynamics in Friedmann equation, chaos, soliton
and fractals, 24 (2005), 407–422.
[22] L. A. Zadeh, Fuzzy sets, Inform. and Control, 8 (1965), 338–353.